MAUDE Adverse Event Report: ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT
Model Number BEA28-70/I16-30
Medical Device Problem Codes Disconnection (1171); Leak/Splash (1354); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
Primary procedure was performed on (b)(6) 2016.The patient was implanted with an afx2 bifurcated stent and an afx vela suprarenal.On (b)(6) 2018, the patient presented emergently with an endoleak type 3a.Reportedly, the physician noted it appeared that the graft migrated (lost overlap), and eventually disconnected.During the week of (b)(6) 2018 (the exact date was not provided) the patient was relined with a non-endologix device.No additional event or patient information is available.
 
Additional Manufacturer Narrative
Based on the information received, clinical assessment confirmed the type iiia endoleak of the cuff and main body with complete component separation.The migration complaint is unconfirmed due to a lack of relevant medical imaging.Device, user, procedure or anatomy relatedness of this complaint could not be determined based on the information shared with endologix to review.Procedure related harms for this complaint could not be determined based on the information shared with endologix to review.The final patient status was not reported.There were no contributing factors identified.Based on the information provided a root cause could not be determined for the reported events.The review of manufacturing lot confirmed all devices met specifications prior to release.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.

Brand Name
AFX2
Common Device Name
AFX2 BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key7669885
Report Number2031527-2018-00582
Device Sequence Number11423955
Product Code MIH
UDI-Device Identifier00818009014603
UDI-Public(01)00818009014603(17)170311
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2017
Device Model NumberBEA28-70/I16-30
Device Lot Number1355224011
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/30/2018
Supplement Date Received by Manufacturer08/16/2018
Initial Report FDA Received Date07/09/2018
Supplement Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (LN 1252081002); AFX VELA SUPRARENAL (LN 1252081002)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR